Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 398, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 3, 2017, 11:09 PM CDT for 4 counties in Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2017, 11:09 PM CDT (04:09 UTC)
- Expired
- Jul 4, 2017, 12:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 43 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 8:39 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2711 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 17.0
The text
As transmitted.
884
WUUS54 KTSA 040409
SVRTSA
OKC037-107-111-143-040500-
/O.NEW.KTSA.SV.W.0398.170704T0409Z-170704T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1109 PM CDT MON JUL 3 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Eastern Creek County in northeastern Oklahoma...
Northern Okmulgee County in northeastern Oklahoma...
Southern Tulsa County in northeastern Oklahoma...
Northeastern Okfuskee County in east central Oklahoma...
* Until midnight CDT
* At 1109 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Keystone State Park to 3 miles
southeast of Kellyville to 3 miles southeast of Slick, moving east
at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Okmulgee...
Bixby... Sapulpa...
Jenks... Okfuskee...
Glenpool... Kiefer...
Beggs... Mounds...
Kellyville... Slick...
Preston... Bald Hill...
Okmulgee State Park... Liberty...
Gray... Hectorville...
This includes Interstate 44 between mile markers 194 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3619 9584 3591 9576 3590 9576 3590 9582
3586 9582 3585 9577 3573 9577 3573 9572
3570 9571 3557 9627 3606 9643
TIME...MOT...LOC 0409Z 271DEG 34KT 3605 9628 3590 9618 3573 9622
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
541
WWUS54 KTSA 040431
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1131 PM CDT MON JUL 3 2017
OKC107-040441-
/O.CAN.KTSA.SV.W.0398.000000T0000Z-170704T0500Z/
Okfuskee OK-
1131 PM CDT MON JUL 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OKFUSKEE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 300 AM CDT for
northeastern Oklahoma.
LAT...LON 3582 9611 3602 9619 3619 9584 3592 9578
3590 9582 3586 9582 3582 9579 3573 9577
3569 9575 3559 9619 3564 9619 3564 9623
TIME...MOT...LOC 0431Z 270DEG 34KT 3600 9606 3589 9594 3572 9599
$$
OKC037-111-143-040500-
/O.CON.KTSA.SV.W.0398.000000T0000Z-170704T0500Z/
Creek OK-Okmulgee OK-Tulsa OK-
1131 PM CDT MON JUL 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN CREEK...NORTHERN OKMULGEE AND SOUTHEASTERN TULSA
COUNTIES...
At 1131 PM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Sapulpa to 5 miles southwest of Bixby
to Preston, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Tulsa... Broken Arrow...
Okmulgee... Bixby...
Sapulpa... Jenks...
Glenpool... Kiefer...
Beggs... Mounds...
Preston... Bald Hill...
Okmulgee State Park... Liberty...
Hectorville... Leonard...
This includes Interstate 44 between mile markers 208 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3582 9611 3602 9619 3619 9584 3592 9578
3590 9582 3586 9582 3582 9579 3573 9577
3569 9575 3559 9619 3564 9619 3564 9623
TIME...MOT...LOC 0431Z 270DEG 34KT 3600 9606 3589 9594 3572 9599
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$184
WWUS54 KTSA 040457
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1157 PM CDT MON JUL 3 2017
OKC037-111-143-040507-
/O.EXP.KTSA.SV.W.0398.000000T0000Z-170704T0500Z/
Creek OK-Okmulgee OK-Tulsa OK-
1157 PM CDT MON JUL 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CREEK...NORTHERN
OKMULGEE AND SOUTHEASTERN TULSA COUNTIES WILL EXPIRE AT MIDNIGHT
CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
to 45 mph are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 300 AM CDT for
northeastern Oklahoma.
LAT...LON 3582 9611 3602 9619 3619 9584 3592 9578
3590 9582 3586 9582 3582 9579 3573 9577
3569 9575 3559 9619 3564 9619 3564 9623
TIME...MOT...LOC 0457Z 271DEG 34KT 3600 9576 3589 9564 3572 9569
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:09 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 3, 9:09 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Tulsa OK 909 PM CDT Mon Jul 3 2017 ...UPDATE... .DISCUSSION... Leading edge of the developing MCS currently pushing east and southeast into Osage/Pawnee counties in Northeast Oklahoma this evening. In response...severe thunderstorm watch has been issued to cover the majority of Eastern Oklahoma through 08z tonight. Within this complex...strong to severe wind gusts along with high rain rates have been observed. Scattered storms out ahead of the MCS have already produced some heavy rainfall across parts of Northeast Oklahoma and with additional rainfall moving into the CWA...areas of flashing flooding could become a concern. The MCS is expected to push into Northwest Arkansas in the 07-09z time frame. Latest short-term model solutions try to weaken the main convective line some as it enters into Northwest Arkansas. Though...gusty to strong winds and periods of heavy rainfall will be possible into the early morning hours Tuesday as the main MCV moves through the CWA. For the evening update...have increased pops to account for current thinking on timing as the MCS moves across the CWA. Also have increased QPF for tonight as reports of in the 1-2" range have been observed across Northwest Oklahoma. For the rest of tonights forecast...made a few tweaks to account for current trends and observations. Forecast already sent with the issuing of the watch. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 86 68 88 / 80 60 40 40 FSM 72 86 71 89 / 80 70 60 50 MLC 72 87 70 86 / 80 50 50 40 BVO 70 85 66 88 / 80 60 30 30 FYV 67 81 67 84 / 80 60 60 50 BYV 68 81 68 82 / 80 60 60 50 MKO 71 82 67 86 / 80 60 50 40 MIO 70 83 68 86 / 80 60 50 40 F10 70 85 69 86 / 80 60 50 40 HHW 72 87 73 90 / 80 30 50 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...20 AVIATION.....30
Hazardous weather outlook, Jul 3, 9:28 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 928 PM CDT Mon Jul 3 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 928 PM CDT Mon Jul 3 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Elevated Eastern Oklahoma. Limited Northwest Arkansas. ONSET...Ongoing Eastern Oklahoma. After 1 AM Northwest Arkansas. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... A large thunderstorm complex entering into Eastern Oklahoma late this evening will continue to spread across the region into the overnight hours and push into Northwest Arkansas late tonight. Damaging winds in the 60 to 70 mile per hour range will be the primary threat along with a lesser threat of hail possible with this complex. The greater severe potential continues to be across much of Eastern Oklahoma into the overnight hours with limited severe potentials across Northwest Arkansas late tonight. Also...periods of heavy rainfall will spread across the region during the night with rain rates of around one inch per hour and greater at times. This additional heavy rainfall on top of recent rains will again increase the potential for flash flooding. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY AND FRIDAY...No Hazards. SATURDAY AND SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms may be ongoing early Tuesday as a large storm complex is likely to be moving across the region. Instability across the region will allow for a continued severe potential Tuesday. The unsettled weather pattern will continue with thunderstorm chances Wednesday...however the trend will be for drier and warmer weather for late week. The next cold front is forecast to move into the region over the weekend with a chance of thunderstorms returning. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jul 3, 10:14 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1014 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TSTM WND GST CLEVELAND 36.31N 96.46W
07/03/2017 M70 MPH PAWNEE OK BROADCAST MEDIA
TIME ESTIMATED BY RADAR.
&&
AEJLocal storm report, Jul 3, 10:20 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLASH FLOOD HOMINY 36.41N 96.39W
07/03/2017 OSAGE OK LAW ENFORCEMENT
WAIST DEEP WATER IN HOMINY.
&&
AEJLocal storm report, Jul 3, 10:28 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HEAVY RAIN HOMINY 36.41N 96.39W
07/03/2017 M4.33 INCH OSAGE OK EMERGENCY MNGR
24 HOUR RAINFALL.
&&
AEJSpecial weather statement, Jul 3, 10:28 PM CDT, 41 minutes before
Special Weather Statement National Weather Service Tulsa OK 1028 PM CDT MON JUL 3 2017 OKZ054-059-060-064-040415- Tulsa OK-Osage OK-Pawnee OK-Creek OK- 1028 PM CDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHEASTERN CREEK...SOUTHEASTERN PAWNEE AND WEST CENTRAL TULSA COUNTIES UNTIL 1115 PM CDT... At 1028 PM CDT, strong thunderstorms were located along a line extending from 5 miles north of Walnut Creek State Park to 2 miles southwest of Keystone State Park. Movement was east at 20 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Northwestern Tulsa... Sand Springs... Sapulpa... Skiatook... Mannford... Westport... Keystone State Park... Walnut Creek State Park... Gray... This includes Interstate 44 between mile markers 213 and 219. A severe thunderstorm watch remains in effect until 300 AM CDT for northeastern Oklahoma. LAT...LON 3641 9601 3604 9600 3600 9636 3640 9637 TIME...MOT...LOC 0328Z 279DEG 19KT 3633 9631 3611 9629
Local storm report, Jul 3, 10:49 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1049 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM FLASH FLOOD HOMINY 36.41N 96.39W
07/03/2017 OSAGE OK EMERGENCY MNGR
SEVERAL STREETS BLOCKED OFF IN HOMINY. STALLED CARS ON
HIGHWAY 99 ON THE SOUTH END OF TOWN AS WELL AS ON EAST
MAIN STREET JUST OFF OF 99.
&&
LACYLocal storm report, Jul 3, 10:54 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1054 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM HEAVY RAIN HOMINY 36.41N 96.39W
07/03/2017 M4.57 INCH OSAGE OK EMERGENCY MNGR
&&
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:33 PM CDT | Special Weather Statement | TSA | Osage | 27 min |
| Jul 3, 7:42 PM CDT | Special Weather Statement | TSA | Osage | 33 min |
| Jul 3, 8:03 PM CDT | Special Weather Statement | TSA | Osage | 27 min |
| Jul 3, 8:13 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Jul 3, 8:27 PM CDT | Flash Flood Warning | TSA | Osage | 8 hr |
| Jul 3, 8:30 PM CDT | Special Weather Statement | TSA | Osage | 30 min |
| Jul 3, 8:51 PM CDT | Flash Flood Warning | TSA | Osage | 8 hr |
| Jul 3, 8:55 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 65 min |
| Jul 3, 9:23 PM CDT | Areal Flood Advisory | TSA | Cherokee | 3 hr |
| Jul 3, 9:39 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 51 min |
| Jul 3, 10:14 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 61 min |
| Jul 3, 10:28 PM CDT | Special Weather Statement | TSA | Tulsa | 47 min |
| Jul 3, 10:38 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 67 min |
| Jul 3, 10:59 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Jul 3, 11:09 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa, Wagoner | 4 hr |
| Jul 3, 11:37 PM CDT | Tornado Warning | TSA | Okmulgee | 18 min |
| Jul 3, 11:49 PM CDT | Tornado Warning | TSA | Muskogee, Okmulgee, Wagoner | 26 min |
| Jul 4, 12:02 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Wagoner | 28 min |
| Jul 4, 12:04 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Okmulgee, Wagoner | 41 min |
| Jul 4, 12:46 AM CDT | Special Weather Statement | TSA | Muskogee, Pittsburg | 59 min |
| Jul 4, 1:24 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 66 min |
| Jul 4, 1:29 AM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 61 min |
| Jul 4, 3:36 AM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 39 min |
| Jul 4, 3:58 AM CDT | Special Weather Statement | TSA | Latimer | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.